I've been on prozac for the past 2 yrs becoz of depression and anxiety. But now i've gained about 20 lbs and feel really bloated and not as active as before.However, i have stopped taking it for a week and a half.I've done this before too but i would get withdrawal symptoms. But this time i want to stop it for good and lose all the extra weight. I just want to know how long it will take me to lose 20 lbs after stopping the antidepressants and be my normal weight
like 2yrs ago .
I can't say how long it will take, but can offer some tips! I was on Cymbalta for anxiety and depression and gained some weight on it. I didn't gain much because I was only on it for about 1/2 a year. About 5 pounds heavier, I started to notice the weight gain although I was eating the same as before, so I really watched what I ate. Some days I just made protein shakes with the calories I needed and drank those for 2 out of my 3 meals. I wasn't losing ANYTHING so I knew it was the antidepressants.
As soon as I went off them, I started losing weight pretty easily. Of course I had to watch what I ate and exercise. I'd recommend finding an exercise you enjoy that you can do at least 3-4 times a week. I work out 5 times a week and find that it helps with my moods and makes me feel much happier! Hopefully the same happens for you . I chose jogging because I was tired of using the elliptical (which is what I did before) and wanted a change. I also started lifting light weights. Set aside time for exercise... it's great time for yourself to just burn off any stress. Keep around healthy foods that you enjoy and just try to eat well balanced meals! I lost the weight I gained from antidepressants within a month because I didn't gain much. I got down to my goal weight (which I haven't weighed for about 4 years) in about 5 months total. It took time, but I did allow msyelf to have a cheat day every week to eat whatever I wanted. I think it was easier to keep up the good work and maintain my goal weight when I didn't rush myself into it and did it the healthy way!
hi thanks soo much for your advice. the only thing is sometimes i feel sooo down that i have to pop in a prozac 20mg....and then i totally stop taking it for 2 weeks..and then i pop another one again. Is this healthy?? could it have serious side effects...i relapse often.
i was on zyprexa and depekote and gained 160pds in 2 years.. i have lost 30 pds, but i am still 289pds at 5 foot 8 frame.. i cant seem to loose any weight.. i have no energy eaither.. i dont eat steak or lamb.. i eat lots of sugar thoiugh, that fills me up.. i have loads of other health issues too.. bipolar,, thyroid from taking depekote. fertility issues like crazy.. i am off all psychiatric medications now 2 years now.. to many side effects for me.. i cant seem to loose the weight.. when i first stopped the medications i was down to 170pds after stopping.. then a year later all the weight i lost from stopping the meds came right back on.. i guess this is because of my lack of excerise anymore and i finally got my drivers license and a car.. i know u got to eat salads and eggs. i only eat chicken and shrimp. anything sea food i love.. we are in the same boat with this weight thingy also.. i can relate to you, but i need to learn willpower and strength to change my diet lifestyle..
Hi, I gained 60 lbs from being on celexa (anti-depressent) My doctor suggest I go off of Celexa and go on Meridia for weight loss which she mentioned should help as well with depression.
Well 3 1/2 weeks later...My life has changed. I now feel great. Meridia has motivated me to get up before work and do a exercise tape before work and I get full very easily. I feel like am more disicpled. As of today I have lost 13 lbs & I feel great.
I probably wouldn't take an antidepressant every now and then... your body may get a little out of balance from doing that! Instead I'd try to find another way to just relax and be happy. Try finding a hobby... or even better, find a fun exercise so you will be happier AND less depressed!
this is a reply to ITLIA 43. I know we're in the same boat so we can help eachtoher out. By the looks of it, i think you should do some more exerice. You see...i've always blamed my weight gain on the medicine but realised that just by stopping them won't really jumpstart my system to losing weight. Just do a couple of stretches now and then...and if you are not a cardio person i recommend you opt for relaxing yoga. It can help with your bipolar dis-ease. Just breathe in and breathe out. That's all you got to do really. And if u want to push it a little further...i'd go swimming.!!! Will write more nest time!